MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided if implanted; if explanted; give date: not applicable, as lens was removed during the same procedure.(b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It has been reported issues with an ar40m.During surgery, when the lens is inserted into the eye once it is loaded in the lens holder cartridge, one of the legs remains outside the eye, and the entire lens must be removed because it would not be able to be fixed.In the extraction of the lens, the body of the lens is also broken, so that the returned lens has broken one of the legs and the body of the lens.The lens comes into contact with the patient's eye, it breaks during the introduction into the eye.The surgeon removes the cataract but ultimately does not place any lens because the patient has a low prescription and prefers to avoid further trauma to the eye.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr patient code 3191 was provided and noted to be for removal in section h10, however, the code should have been provided for aphakic.The lens was removed due to a product problem and no replacement lens was implanted thereafter.Additional information: section d10: device available for evaluation ¿ yes, returned to manufacturer on 9/16/2020.Section h3: device returned to manufacturer ¿ yes.Device evaluation: the product was returned in its original packaging and inside the daisy wheel case.Lubricating material residues and loose particles can be observed on the lens surface.The lens was returned cut with one haptic broken and the other appeared to be damaged/distorted.The reported issues were verified.However, due to the condition of the sample returned it is not possible to determine the reported issues are related to the manufacturing process or to the removal process.Based on the analysis of the sample returned a product quality deficiency could not be determined.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification. a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10333785
Report Number2648035-2020-00558
Device Sequence Number3623375
Product Code HQL
UDI-Device Identifier05050474501836
UDI-Public(01)05050474501836(17)241122
Combination Product (Y/N)Y
Initial Reporter CountryES
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberAR40M
Device Catalogue NumberAR40M00010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer09/17/2020
10/25/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date10/15/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005